Alert archive / California / Gale Warnings in 2010

Gale Warning 115, NWS Eureka, CA

May 18, 2010

NWS Eureka, CA issued this gale warning at May 18, 2010, 2:23 AM PDT. It took effect at May 19, 2010, 6:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 18, 2010, 2:23 AM PDT (09:23 UTC)
In effect from
May 19, 2010, 6:00 AM PDT
Expired
May 19, 2010, 3:00 PM PDT
In force
9 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

695 
WHUS76 KEKA 180923
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
223 AM PDT TUE MAY 18 2010


PZZ470-182200-
/O.NEW.KEKA.GL.W.0115.100519T1300Z-100519T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
223 AM PDT TUE MAY 18 2010

...GALE WARNING IN EFFECT FROM 6 AM TO 3 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 3 PM PDT WEDNESDAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ475-182200-
/O.NEW.KEKA.SC.Y.0042.100519T1000Z-100522T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
223 AM PDT TUE MAY 18 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM WEDNESDAY TO 9 PM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 AM WEDNESDAY TO 9 PM PDT
FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-455-182200-
/O.NEW.KEKA.SC.Y.0042.100519T1600Z-100521T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
223 AM PDT TUE MAY 18 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 5 PM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO 5 PM PDT
THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
750 
WHUS76 KEKA 182119
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
219 PM PDT TUE MAY 18 2010

PZZ450-191115-
/O.UPG.KEKA.SC.Y.0042.100519T1600Z-100521T0000Z/
/O.EXB.KEKA.GL.W.0115.100519T1700Z-100519T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
219 PM PDT TUE MAY 18 2010

...GALE WARNING IN EFFECT FROM 10 AM TO 3 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 3 PM PDT WEDNESDAY.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

A COLD FRONT WILL PRODUCE GALE CONDITIONS WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ470-191115-
/O.CON.KEKA.GL.W.0115.100519T1300Z-100519T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
219 PM PDT TUE MAY 18 2010

...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 3 PM PDT
WEDNESDAY...

A COLD FRONT WILL PRODUCE GALE CONDITIONS WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ475-191115-
/O.EXT.KEKA.SC.Y.0042.100519T1300Z-100522T1800Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
219 PM PDT TUE MAY 18 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM WEDNESDAY TO
11 AM PDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 AM WEDNESDAY TO
11 AM PDT SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-191115-
/O.EXT.KEKA.SC.Y.0042.100519T1600Z-100522T1800Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
219 PM PDT TUE MAY 18 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM WEDNESDAY TO
11 AM PDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 AM WEDNESDAY TO
11 AM PDT SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
656 
WHUS76 KEKA 190402 AAA
MWWEKA

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
902 PM PDT TUE MAY 18 2010

PZZ450-191115-
/O.NEW.KEKA.SW.Y.0023.100519T1300Z-100520T2200Z/
/O.CON.KEKA.GL.W.0115.100519T1700Z-100519T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
902 PM PDT TUE MAY 18 2010

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 6 AM
WEDNESDAY TO 3 PM PDT THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 3 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 6 AM
WEDNESDAY TO 3 PM PDT THURSDAY. A GALE WARNING REMAINS IN EFFECT
FROM 10 AM TO 3 PM PDT WEDNESDAY. 

A COLD FRONT WILL PRODUCE GALE CONDITIONS WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ470-191115-
/O.NEW.KEKA.SW.Y.0023.100519T1300Z-100520T2200Z/
/O.CON.KEKA.GL.W.0115.100519T1300Z-100519T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
902 PM PDT TUE MAY 18 2010

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 6 AM
WEDNESDAY TO 3 PM PDT THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 3 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 6 AM
WEDNESDAY TO 3 PM PDT THURSDAY. A GALE WARNING REMAINS IN EFFECT
FROM 6 AM TO 3 PM PDT WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ475-191115-
/O.CON.KEKA.SC.Y.0042.100519T1300Z-100522T1800Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
902 PM PDT TUE MAY 18 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO
11 AM PDT SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO
11 AM PDT SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-191115-
/O.CON.KEKA.SC.Y.0042.100519T1600Z-100522T1800Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
902 PM PDT TUE MAY 18 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO
11 AM PDT SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO
11 AM PDT SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
857 
WHUS76 KEKA 190816
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
116 AM PDT WED MAY 19 2010

PZZ450-192230-
/O.CON.KEKA.SW.Y.0023.100519T1300Z-100520T2200Z/
/O.CON.KEKA.GL.W.0115.100519T1700Z-100519T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
116 AM PDT WED MAY 19 2010

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
6 AM THIS MORNING TO 3 PM PDT THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 3 PM
PDT THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 3 PM
PDT THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM PDT THURSDAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ470-192230-
/O.CON.KEKA.GL.W.0115.100519T1300Z-100519T2200Z/
/O.CON.KEKA.SW.Y.0023.100519T1300Z-100520T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
116 AM PDT WED MAY 19 2010

...GALE WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM
PDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
6 AM THIS MORNING TO 3 PM PDT THURSDAY...

A GALE WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM
PDT THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM PDT THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ475-192230-
/O.EXT.KEKA.SC.Y.0042.100519T1300Z-100520T2200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
116 AM PDT WED MAY 19 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO
3 PM PDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 AM THIS MORNING
TO 3 PM PDT THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-192230-
/O.EXT.KEKA.SC.Y.0042.100519T1600Z-100520T2200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
116 AM PDT WED MAY 19 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO
3 PM PDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING
TO 3 PM PDT THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
990 
WHUS76 KEKA 192220
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
320 PM PDT WED MAY 19 2010

PZZ450-470-200630-
/O.EXP.KEKA.GL.W.0115.000000T0000Z-100519T2200Z/
/O.CON.KEKA.SW.Y.0023.000000T0000Z-100520T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
320 PM PDT WED MAY 19 2010

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 3 PM PDT THURSDAY...
...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY
FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 3 PM PDT THURSDAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ455-475-200630-
/O.CON.KEKA.SC.Y.0042.000000T0000Z-100520T2200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
320 PM PDT WED MAY 19 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at May 17, 1:50 PM PDT, 12 hours 33 minutes earlier.

Area forecast discussion, May 17, 1:50 PM PDT, 12 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
150 PM PDT MON MAY 17 2010

.SYNOPSIS...SHOWERS WILL DECREASE THIS EVENING BEFORE A WEAK TROUGH
BRINGS A BRIEF PERIOD OF LIGHT RAIN TO THE COAST ON TUESDAY. AN
UNSEASONABLY STRONG STORM WILL BRING WIDESPREAD RAIN ON WEDNESDAY
FOLLOWED BY SHOWERS AND COOLER TEMPERATURES FOR THE REMAINDER OF THE
WEEK.

&&

.DISCUSSION...
CURRENT ANALYSIS SHOWS COLD CLOUD TOPS CONTINUING TO OVERSPREAD
CALIFORNIA AS A TROUGH AXIS GRADUALLY MAKES ITS WAY ONSHORE. EVENT
IS UNFOLDING AS EXPECTED WITH THE BEST DYNAMICS AND MOST ORGANIZED
PRECIPITATION IN THE SOUTHERN END OF THE CWA AND LESS ORGANIZED
SHOWERY PRECIP IN THE NORTH.

A SURFACE TROUGH WILL BRING HIGH POP/LOW QPF TO COASTAL AREAS
MID MORNING TUESDAY THROUGH EARLY AFTN BEFORE CONDITIONS CLEAR UNDER
S/W RIDGING. BY WEDNESDAY...WINDS WILL SHIFT TO THE SOUTH AND BE
GUSTY AT TIMES AHEAD OF AN UNSEASONABLY STRONG LOW. H3 PLOTS SHOW
UPPER LEVEL DIFFLUENCE TO BE QUITE STRONG AHEAD OF THE THIS SYSTEM
WITH DECENT Q FORCING FOR ASCENT OVERSPREADING THE AREA MAINLY AFTER
18Z. THOUGH THE BULK OF DYNAMICS AND FORCING WILL BE TO OUR
NORTH...COULD STILL EASILY SEE WIDESPREAD QUARTER TO HALF INCH
AMOUNTS ESPECIALLY IN THE NORTHERN HALF OF THE CWA. EKA PROPER WILL
SEE PRONOUNCED DOWNSLOPE EFFECTS. STRONG CAA AND SHRA ACTIVITY
ANTICIPATED AS WE MOVE INTO THE LATTER HALF OF THE FCST PERIOD. CLARK

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY
MODELS ARE IN FAIR AGREEMENT WITH PLACEMENT OF MAIN INITIAL SHORT
WAVE ASSOCIATED WITH LONGER WAVE TROUGH PUSHING ASHORE OVER NORTHERN
CALIFORNIA THURSDAY NIGHT. THIS WAVE LOOKS TO BRING ANOTHER HALF
INCH OF PRECIP TO THE NORTHERN ZONES...AND ALSO STARTS THE INVASION
OF COLD AIR INTO THE REGION. UPPER TROUGH CONTINUES TO DEEPEN ACROSS
THE WESTERN CONUS...FAR ENOUGH WEST TO KEEP COLDER TEMPS IN PLACE
THROUGH THE WEEKEND. HAVE LOWERED SNOW LEVEL SIGNIFICANTLY
ACCORDINGLY WITH BETTER AGREEMENT IN THE EXTENDED MODELS. INTO NEXT
WEEK...MODELS ARE INCONSISTENT BUT A SLOW WARM UP LOOKS LIKELY ATTM.
HENRY

&&

.AVIATION...A WEAKENING FRONT WILL CONTINUE ISOLATED TO SCATTERED
SHOWERS AND MVFR CEILINGS ACROSS NW CA TONIGHT. A WEAK TROUGH MAY
CONTINUE SHOWERS ACROSS DEL NORTE COUNTY THROUGH TUE MORNING. PATCHY
FOG AND MVFR VISIBILITIES ARE EXPECTED TUE MORNING...ESPECIALLY FOR
INTERIOR MENDOCINO AND AROUND THE HUMBOLDT BAY. TH

&&

.MARINE...SOUTH WINDS WILL WEAKEN BEHIND THE FRONT THIS EVENING AND
REMAIN RELATIVELY LIGHT THROUGH TUESDAY. MIXED SWELL WILL
DOMINATE THROUGH TUESDAY...WITH A SMALL WEST SWELL AND SMALL LONGER
PERIOD SOUTH SWELL...WITH 2 TO 4 FEET SIGNIFICANT WAVE HEIGHTS.
SOUTH WINDS WILL INCREASE OVERNIGHT TUE AS A STRONGER FRONT
APPROACHES THE WATERS WITH NEAR GALE CONDITIONS EXPECTED WED. NW
SWELL WILL BUILD BEHIND THE FRONT WED NIGHT...AND HOVER BETWEEN 9
AND 11 FEET INTO THE WEEKEND. TH

&&

.EKA WATCHES/WARNINGS/ADVISORIES...NONE.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, May 17, 5:20 AM PDT, 21 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
520 AM PDT MON MAY 17 2010

CAZ001>004-076-181230-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
520 AM PDT MON MAY 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 2:23 AM PDTSmall Craft AdvisoryEKA6 days

Nearby

Gale Warnings in California, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.